Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 2, 2001, 6:04 PM EDT for Bath County, Fleming County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2001, 6:04 PM EDT (22:04 UTC)
- Expired
- Jun 2, 2001, 6:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Bath County, KY, Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:15 PM EDT | Hail 1 | Sharpsburg, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 022205 SVRJKL KYC011-069-022230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 604 PM EDT SAT JUN 2 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLEMING COUNTY BATH COUNTY * UNTIL 630 PM EDT * AT 604 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER BETHEL...OR ABOUT 9 MILES NORTHWEST OF OWINGSVILLE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER REYNOLDSVILLE AT 610 PM EDT. OVER ODESSA AT 625 PM EDT. OVER SLATE VALLEY AT 630 PM EDT. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST OFF3ICE. SCHAUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:52 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 2, 3:52 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 352 PM EDT SAT JUN 2 2001 TWO MAIN FORECAST CONCERNS TODAY. FIRST ONE IS CONVECTION AHEAD OF COLD FRONT THIS EVENING...AND THE NEXT IS THE RETURN AS A WARM FRONT SUNDAY NIGHT AND MONDAY AND ITS TIMING AND ASSOCIATED WEATHER. BATCH OF SHOWERS WHICH MOVED THROUGH DURING THE DAY KEPT US FROM DESTABILIZING MUCH. THERE IS A NARROW CORRIDOR OF HIGHER TEMPS AND DEW POINTS JUST AHEAD OF THE FRONT...WITH LEX REPORTING 21/16 COMPARED TO 16/14 AT JKL. WOULD NOT COMPLETELY RULE OUT SOME HAIL OR STRONG WIND IF THIS AIR ALSO ADVECTS IN HERE AHEAD OF THE FRONT. HOWEVER...BASED ON STRENGTH OF CURRENT CONVECTION TO OUR WEST IN THE HIGHER INSTABILITY...IT DOES NOT LOOK ALL THAT LIKELY. WILL OPT NOT TO CARRY OVER THE ENHANCED THUNDERSTORM WORDING. EXPECT STRATOCU TO LINGER BEHIND THE FRONT TONIGHT...ESPECIALLY IN THE NORTH. SUNDAY LOOKS LIKE A NICE DAY ONCE IT WARMS UP A LITTLE. THE AVN APPEARS TO BE BRINGING THE RAIN POTENTIAL BACK A LITTLE TOO QUICKLY AND WILL DISREGARD THE CHANCE POPS THE MAV NUMBERS SHOW ON SUNDAY. HOWEVER...ON SUNDAY NIGHT WILL STILL INCLUDE CHANCE WORDING AS THE WARM FRONT APPROACHES FROM THE SOUTH. ON MONDAY THE AVN HOLDS THE WARM FRONT FURTHER SOUTH THAN THE ETA AND NGM. EACH MODEL LOOKS FAIRLY CONSISTENT. DO NOT WANT TO THROW OUT EITHER SOLUTION. EVEN THE AVN SHOWS THE FAR SOUTHERN PART OF THE AREA IN THE WARM SECTOR...SO WILL CALL FOR PARTIAL SUNSHINE AND WARMER TEMPS THERE. HOWEVER...FURTHER NORTH WILL COMPROMISE ON TEMPS AND WILL USE VARIABLE CLOUDS WORDING DUE TO THE UNCERTAINTY. GOOD CHANCE POPS ARE IN ORDER FOR ALL AREAS. IN THE EXTENDED FORECAST AVN INDICATES ONE WAVE TRACKING ALONG THE FRONT JUST TO OUR NORTH ON TUESDAY...WITH A STRONGER DEVELOPING LOW MOVING ALONG THE FRONT ON WEDNESDAY AND PULLING IT BACK THROUGH AS A COLD FRONT. WILL USE LIKELY PRECIP WORDING BOTH DAY. DRY WEATHER BEHIND THE COLD FRONT THURSDAY THROUGH SATURDAY. .JKL...NONE. HAL
In the hours before
Special weather statement, Jun 2, 1:25 PM EDT, 4 hours 39 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-030000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 125 PM EDT SAT JUN 2 2001 ...SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING FOR PORTIONS OF EASTERN KENTUCKY... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN PORTIONS OF EASTERN KENTUCKY TODAY. THE PRIMARY THREAT AREA WILL BE NORTH OF THE MOUNTAIN PARKWAY. AN AREA OF LOW PRESSURE IN THE UPPER MIDWEST WILL MOVE EAST INTO THE NORTHERN OHIO VALLEY THIS AFTERNOON. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL APPROACH EAST KENTUCKY LATE THIS AFTERNOON. ON SOUTHWEST WINDS AHEAD OF THE FRONT THE AIR OVER THE STATE WILL BECOME INCREASINGLY MOIST WHILE THE WINDS AT MID LEVELS ALSO INCREASE. THESE FACTORS COMBINED WITH THE HEATING OF THE DAY COULD CAUSE SOME OF THE STORMS TO BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL AND DAMAGING WINDS. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR UPDATES. HALL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:08 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 37 min |
| Jun 2, 6:09 PM EDT | Tornado Warning | JKL | Clay, Laurel | 21 min |
| Jun 2, 6:30 PM EDT | Tornado Warning | JKL | Clay | 15 min |
| Jun 2, 6:43 PM EDT | Tornado Warning | JKL | Clay | 32 min |
| Jun 2, 6:54 PM EDT | Tornado Warning | JKL | Knox | 51 min |
| Jun 2, 6:57 PM EDT | Tornado Warning | JKL | Leslie | 48 min |
| Jun 2, 7:38 PM EDT | Severe Thunderstorm Warning | JKL | Bell | 52 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.